How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4069
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

My son has a rash on his face and want go away, I am on my

Customer Question

My son has a rash on his face and want go away
JA: OK. To minimize me, please click the down arrow at the top right corner of this box.
Customer: I am on my cellphone
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: No, I was thinking it might be eczema I was thinking it might be eczema
JA: Anything else in your medical history you think the doctor should know?
Customer: My son is taking design ideas cream 0.05%
Submitted: 1 month ago.
Category: Dermatology
Customer: replied 1 month ago.
I took a picture of his face.
Expert:  Dr. Caplan replied 1 month ago.

Hello!

Welcome to the JustAnswer.com question/answer interface.

I am a Family Medicine doctor, board certified with active licenses and certification in Internal Medicine, Pediatrics, Obstetrics and Gynecology, as well as Integrative Medicine & Naturopathy, with advanced training in Neurology, Cardiovascular Medicine, Gastroenterology, Endocrinology, and Psychiatry. I am also well-trained in Functional Medicine. — For your review, here is my direct link with my current ratings: http://www.justanswer.com/medical/expert-familydoctor/

— I have read your post and observations about the rash. Would you prefer a summary response to your question, or would you prefer more back-and-forth, where there will be a series of more questions and more details clarified? There is no difference in charges for your preference. You can continue to ask questions and receive answers without additional charges.

Either way, the goal is for your satisfaction, and I’ll do my best to take the appropriate time to help you.

— In case you were not aware, there is no charge for the time it takes for us to reach an answer that meets your satisfaction. I generally try not to rush any answers, and I hope you will not feel rushed either.

Customer: replied 1 month ago.
what's wrong with my son's face
Expert:  Dr. Caplan replied 1 month ago.

It looks like tinea corporis from the picture. That's a localized fungal infection, typically responds well to antifungal medicines on the skin that is effected. There are some prescriptions that are powerful, and some medications you could try over the counter that may not be as powerful, but would not require a prescription.

Expert:  Dr. Caplan replied 1 month ago.

the appropriate prescription medications would be ketoconazole and/or selenium sulfide. Clotrimazole is a less powerful antifungal cream available over the counter, and Selsun Blue is a shampoo which contains Selenium sulfide. If you'd like fastest resolution, I would recommend the prescription versions. If you have limited access to someone who could prescribe a medication to your son, the other medications will still work, although perhaps less quickly.

Expert:  Dr. Caplan replied 1 month ago.

Have I missed any part of your posted question? Was I able to address the question you provided to your satisfaction? Can I clarify, or address any other related questions for you today?

Customer: replied 1 month ago.
Do you think it could be Pityriasis Rosea?
Expert:  Dr. Caplan replied 1 month ago.

no sir.

Expert:  Dr. Caplan replied 1 month ago.

both of these conditions, pityriasis rosea and tinea corporis are caused by similar fungus, but they are not the same illness.

Customer: replied 1 month ago.
The reason why I am asking is because it is appearing on his left cheek
Expert:  Dr. Caplan replied 1 month ago.

I see, makes sense! This is very likely tinea corporis. There are some other possibilities, but much less likely.

Customer: replied 1 month ago.
From what I read online about tunes corporals is a form of ringworm
Expert:  Dr. Caplan replied 1 month ago.

ringworm is the "common" term. they are the same.

Customer: replied 1 month ago.
Shouldn't I have too? I have been touching that spot
Expert:  Dr. Caplan replied 1 month ago.

No. They are rarely contagious.

Related Dermatology Questions